Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Subspaces of knot spaces


Authors: Craig Benham, Xiao-Song Lin and David Miller
Journal: Proc. Amer. Math. Soc. 129 (2001), 3121-3127
MSC (1991): Primary 57M25, 53A04; Secondary 92B05
Published electronically: March 29, 2001
MathSciNet review: 1840119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The inclusion of the space of all knots of a prescribed writhe in a particular isotopy class into the space of all knots in that isotopy class is a weak homotopy equivalence.


References [Enhancements On Off] (What's this?)

  • [BM] David Miller and Craig Benham, Fixed-writhe isotopies and the topological conservation law for closed, circular DNA, J. Knot Theory Ramifications 5 (1996), no. 6, 859–866. MR 1422129, 10.1142/S0218216596000461
  • [F1] F. Brock Fuller, Decomposition of the linking number of a closed ribbon: a problem from molecular biology, Proc. Nat. Acad. Sci. U.S.A. 75 (1978), no. 8, 3557–3561. MR 0490004
  • [F2] F. Brock Fuller, The writhing number of a space curve, Proc. Nat. Acad. Sci. U.S.A. 68 (1971), 815–819. MR 0278197
  • [GP] H. Gluck and L.H. Pan, Knot theory in the presence of curvature I, University of Pennsylvania preprint, 1994.
  • [H1] Allen E. Hatcher, A proof of the Smale conjecture, 𝐷𝑖𝑓𝑓(𝑆³)≃𝑂(4), Ann. of Math. (2) 117 (1983), no. 3, 553–607. MR 701256, 10.2307/2007035
  • [H2] A. Hatcher, Spaces of Knots, Cornell University Preprint, 1999, http://www.math.cornell.edu/ $^{\symbol{126}}$hatcher.
  • [P] William F. Pohl, The self-linking number of a closed space curve, J. Math. Mech. 17 (1967/1968), 975–985. MR 0222777

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25, 53A04, 92B05

Retrieve articles in all journals with MSC (1991): 57M25, 53A04, 92B05


Additional Information

Craig Benham
Affiliation: Department of Biomathematical Sciences, Mount Sinai School of Medicine, One Gustave Levy Place, New York, New York 10029
Email: BENHAM@msvax.mssm.edu

Xiao-Song Lin
Affiliation: Department of Mathematics, University of California Riverside, Riverside, California 92521
Email: xl@math.ucr.edu

David Miller
Affiliation: Department of Mathematics, William Paterson University, Wayne, New Jersey 07470
Email: damiller@pilot.njin.net

DOI: https://doi.org/10.1090/S0002-9939-01-05913-5
Keywords: Knots, writhe, DNA topology, knot spaces
Received by editor(s): June 28, 1999
Received by editor(s) in revised form: March 6, 2000
Published electronically: March 29, 2001
Additional Notes: The first author was supported in part by NIH Grant RO1-GM47012
The second author was supported in part by NSF Grant DMS-9704726
The third author was supported in part by NSF Grant DMS-9732675
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society